Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 62, NWS Tallahassee, FL

June 25, 2004Jefferson County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 2004, 1:25 PM EDT for Jefferson County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2004, 1:25 PM EDT (17:25 UTC)
Expired
Jun 25, 2004, 2:00 PM EDT
In force
35 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Jefferson County, FL

The radar

The Tallahassee radar (KTLH), 39 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1207 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WUUS52 KTAE 251725
SVRTLH
FLC065-251800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
125 PM EDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN FLORIDA

* UNTIL 200 PM EDT

* AT 125 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES WEST OF LOIS...OR
  ABOUT 6 MILES WEST OF MONTICELLO...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALMA...JARROTT BY 130 PM EDT...

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3044 8404 3044 8404 3059 8369 3065 8393

$$

24-BLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:00 AM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 25, 10:00 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EDT FRI JUN 25 2004

.CURRENTLY...PARTLY SUNNY ACROSS LOCAL AREA. RADAR SHOWS CONVECTION
NOTICEABLY DECREASING IN LAST HOUR WITH ONLY ISOLATED SHOWERS AND A
FEW THUNDERSTORMS LINGERING ACROSS FRANKLIN COUNTIES AND THE
APALACHEE BAY. TEMPS FROM MID 70S SE ALA TO MID 80S PANHANDLE
COAST. SULTRY DEW POINTS REMAIN IN THE MID 70S INLAND TO UPPER 70S
COAST. WINDS SLY 5-10 MPH.

.DISCUSSION...DESPITE CURRENT LULL IN CONVECTION..ANOTHER ACTIVE DAY
APPEARS LIKELY. UPR TROUGH LA/MISS BORDER REMAIN QUASI-STATIONARY
SENDING SERIES OF EMBEDDED SHORTWAVES ROLLING EWD IN DOWNSTREAM DEEP
SW FLOW. CLOSER TO HOME...STEERING FLOW (TYPE 5) AND LO LVL FLOW
BOTH SWLY ADVECTING JUICY GULF MOISTURE NEWD AND ACROSS LOCAL AREA.
MODELS DIFFER SLIGHTLY IN STRENGTH/POSITION OF SE RIDGE WITH ETA A
LITTLE STRONGER AND THUS POPS A LITTLE LOWER THAN GFS. 12Z TLH
SOUNDING HINTS A A LITTLE DRYING SINCE LAST NIGHT BUT PWAT REMAINS
ABOVE 1.5 INCHES. CANT ARGUE AGAINST WET SCENARIO SO WILL KEEP INHERITED
POPS/ZFP CONFIGURATION IN TACT WITH NW (LIKELY)-SE (MID-SCT)
GRADIENT. OF CONCERN IS POSSIBLE ECHO TRAINING ESPECIALLY ALONG COAST
YIELDING LOCALIZED FLOODING AND LATER SEABREEZE-OUTFLOW CLASHES
ACROSS NW THIRD OF STATE.

.MARINE...INHERITED FORECAST LUKS GOOD.

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

BLOCK

.PREV DISCUSSION...
220 AM EDT FRI JUN 25 2004
.SYNOPSIS...
A REVIEW OF CONVECTION THURSDAY AFTERNOON SHOWS PRECIPITATION
OCCURRED OVER MOST OF OUR CWFA...EXCEPT FOR MUCH OF THE FL BIG BEND.
WATER VAPOR IMAGES SHOW A PERSISTENT SRN STREAM TROUGH OVER THE
TX/LA BORDER THAT IS MAKING LITTLE PROGRESS E IN SPITE OF A SERIES
OF SRN STREAM IMPULSES MOVING E ACROSS NRN MEXICO. IMMEDIATELY
DOWNSTREAM FROM THIS TROUGH...RAOBS AND DERIVED SATELLITE DATA
INDICATE A REGION OF UNSEASONABLY HIGH PRECIPITABLE WATER VALUES.
PATTERN OVER THE WRN USA REMAINS BLOCKY WITH NRN STREAM RIDGING OVER
THE PACIFIC NW AND SRN STREAM TROUGHING OVER THE DESERT SW. LOCAL
RADARS SHOW A SLOWLY WEAKENING LINE OF SHOWERS AND STORMS OVER THE
MOB CWFA. IR IMAGERY SUGGESTS AN OUTFLOW BOUNDARY FROM THIS COMPLEX
IS PUSHING INTO OUR WRN CWFA AT THIS TIME.

&&

.SHORT TERM...TODAY AND SATURDAY.
TODAY - 1000-700MB FLOW REGIME IS A TYPE 5 (SW AND >10 KT). THIS
FAVORS HIGHEST POPS OVER OUR FL AND AL ZONES...WHICH IS FAIRLY
CONSISTENT WITH WHAT WAS OBSERVED THURSDAY AFTERNOON. AS ALREADY
MENTIONED...THERE WAS A RELATIVE LACK OF PRECIPITATION OVER THE FL
BIG BEND. THIS COULD BE EXPLAINED BY AN AREA OF SUBSIDENCE
ASSOCIATED WITH ANTICYCLONIC FLOW OVER THAT PARTICULAR REGION.
FAVORED GFS SHOWS HIGH PRESSURE BREAKING DOWN A LITTLE AND MOVING
E...BUT ETA KEEPS DRIER AIR OVER THE BIG BEND. WILL GO WITH FAIRLY
HIGH POPS ACROSS THE BOARD...WITH HIGHEST TO THE W. GFS CONTINUES
HIGH POPS EARLY TONIGHT...BUT BELIEVE THIS IS THE RESULT OF A VORT
MAX MOVING OVER THE CWFA THAT WAS SPURIOUSLY GENERATED FROM
CONVECTIVE FEEDBACK PROBLEMS.

SATURDAY - LOOKS LIKE ANOTHER SW FLOW REGIME...BUT POSSIBLY WEAKER
(TYPE 4...MEANING 5-10 KT IN THE H10-H7 LAYER). APPROACHING UPPER
TROUGH COULD ALSO END UP MAKING THIS MORE OF A DISTURBED DAY.
GUIDANCE UNDERSTANDABLY SHOWS HIGH POPS...SO HAVE BUMPED UP
INHERITED POPS A BIT.

.LONG TERM...SUNDAY THROUGH THURSDAY.
NO SIGNIFICANT CHANGES WERE MADE.

&&

.MARINE...BELIEVE GFS WINDS ARE TOO HIGH...SO DO NOT EXPECT ANY
HIGHLIGHTS.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 89 71 89 72 / 50 30 40 30
PFN 86 75 87 76 / 60 40 40 30
DHN 85 71 86 72 / 70 50 50 30
ABY 87 71 87 72 / 60 40 50 30
VLD 90 71 88 71 / 50 30 40 30
CTY 90 71 89 72 / 40 20 40 30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

TJT
Hazardous weather outlook, Jun 25, 5:00 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 AM EDT FRI JUN 25 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-260900-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
500 AM EDT FRI JUN 25 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN. ISOLATED
STRONG THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE. DAMAGING WINDS WILL
BE THE PRIMARY SEVERE WEATHER THREAT...ALTHOUGH SOME HAIL WILL ALSO
BE POSSIBLE IN THE STRONGEST STORMS. RAINFALL RATES BETWEEN ONE AND
TWO INCHES PER HOUR WILL BE POSSIBLE...WHICH COULD PRODUCE A THREAT
FOR LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS. THE STORMS
SHOULD DIMINISH IN COVERAGE AND INTENSITY DURING THE LATE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY WITH
ISOLATED STRONG STORMS ALSO POSSIBLE. HOWEVER...ORGANIZED SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH TONIGHT...AND
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE
REQUESTED TO SELF-ACTIVATE IF SEVERE WEATHER OR FLOODING IS OBSERVED.

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES.

A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS
PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE
THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT
DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

48-TURNAGE

In the hours before

Special weather statement, Jun 25, 12:30 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM EDT FRI JUN 25 2004

FLZ017-GAZ157-251659-
GRADY GA-LEON FL-
1230 PM EDT FRI JUN 25 2004

AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER NORTHWEST MOST LEON COUNTY
FLORIDA AND MOVING TO THE NORTHEAST AROUND 15 MPH. IT WILL LIKELY
MOVE INOT SOUTHERN BROOKS COUNTY GEORGIA WITHIN THE NEXT 5 MINUTES.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK
Special weather statement, Jun 25, 12:40 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1240 PM EDT FRI JUN 25 2004

GAZ157-251709-
GRADY GA-
1240 PM EDT FRI JUN 25 2004

AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER SOUTHERN GRADY COUNTY GEORGIA
AND MOVING NORTHEAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK
Special weather statement, Jun 25, 1:12 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
112 PM EDT FRI JUN 25 2004

FLZ018-251757-
JEFFERSON FL-
112 PM EDT FRI JUN 25 2004

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER THE EXTREME WESTERN EDGE OF
JEFFERSON COUNTY FLORIDA..OVER THE TOWN OF LLOYD. THIS STORM WAS
MOVING NORTHEAST AROUND 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.